Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Do psychmeds hinder muscle growth? Lamdage22

Posted by ed_uk2010 on July 31, 2019, at 7:07:10

In reply to Do psychmeds hinder muscle growth?, posted by Lamdage22 on July 27, 2019, at 14:21:40

> If so how?

I have a feeling it's more a case of sedating and anxiolytic drugs decreasing activity. Also, some psych drugs can cause dizziness which might influence exercise tolerance.

I doubt most psych drugs influence muscle growth directly. Decreased testosterone is only common with antipsychotics which elevate prolactin substantially.

Have you had a prolactin test done? Seroquel doesn't usually increase prolactin much. Zyprexa can do at high doses but it's not usually a large increase.

A few antipsychotics do elevate prolactin a lot, but not in everyone. The main culprits are risperidone, paliperidone, sulpiride, amisulpride, and to a lesser extent haloperidol and depot neuroleptics. These drugs are more likely to decrease testosterone in men. In women, the same drugs frequently cause menstruation to stop and milk production can start.

Hope this helps.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk2010 thread:1105450
URL: http://www.dr-bob.org/babble/20190728/msgs/1105531.html